Minnesota, 2022Winter Weather in Minnesota, December 16, 2022
December 16, 2022 · NWS DLH · 8 events in 3 counties and zones
Snow squalls impacted portions of the North Shore through the I-35 corridor in northeast Minnesota on December 16, 2022. A slow moving low pressure system was in place across eastern Minnesota and northwest Wisconsin.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow squalls impacted portions of the North Shore through the I-35 corridor in northeast Minnesota on December 16, 2022. A slow moving low pressure system was in place across eastern Minnesota and northwest Wisconsin. Low level instability and moisture supported cellular snow squall development from the late morning through the early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Dec 16, 5:48 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 16, 5:48 AM CST, 4 hours 39 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Duluth MN
548 AM CST Fri Dec 16 2022
.UPDATE...
Issued at 546 AM CST Fri Dec 16 2022
Some stronger snow showers were occurring this morning over
portions of northeast Minnesota, roughly from Duluth north into
the Iron Range and Arrowhead. Steep low level lapse rates will
occur as well today, especially from late morning into the
afternoon and over much of northern Minnesota. We even build some
weak CAPE which may result in some brief heavy snow showers. We
increased snow ratios and QPF which raised snowfall today over a
good portion of northern Minnesota, mainly from Aitkin County
north into the Iron Range and Arrowhead. We will not expand the
Winter Weather Advisory that's currently in effect over the
Arrowhead and Southern St. Louis/Carlton Counties yet. We still
have the highest snowfall there, 3 to 6 inches, with amounts
decreasing to 1 to 4 inches west of there. There could be some
locally higher snowfall amounts, including in the Advisory area.
&&
.DISCUSSION...(Today through Thursday)
Issued at 336 AM CST Fri Dec 16 2022
Summary: Light to moderate snow will continue today into tonight
with light snow or flurries on Saturday. Much colder will move
into the region late this weekend into next week. There may also
be a couple opportunities for snow next week as a few shortwaves
are forecast to track through or near the Northland.
Light snow was falling over portions of the Northland early this
morning and that will continue today with the snow becoming
heavier in spots due to lake effects and an area of FGEN. The
upper low was seen in water vapor imagery early this morning over
the east-central Minnesota/west-central Wisconsin border and it
will continue to be slow moving only making it into northeast
Wisconsin by 12Z Saturday. Periods of light snow will continue
today into tonight across much of the Northland with onshore winds
producing some lake effect snow along the North Shore down into
the Twin Ports area. 850MB temperatures are forecast to drop to -9
to -10C producing delta-T values from 13-14. An area of 850MB
FGEN is also expected which will enhance snowfall. Based on higher
resolution models, we increased QPF and snowfall amounts today,
especially along the North Shore down into the Duluth area. New
snowfall today into late evening will range from 3 to 6 inches
along the North Shore to 2 to 5 inches in the Duluth area. There
has been a persistent signal among the model in producing a
narrower band of enhanced snowfall and we issued a Winter Weather
Advisory through 10 PM tonight to account for the higher amounts.
The rest of northern Minnesota will see snowfall today and tonight
from a dusting to 2 inches. A few inches will also occur along
the South Shore today into Saturday. The snow was more spread out
over time in northern Wisconsin so we did not hoist any headlines
at this time. It's possible heavier snow could occur along the
South Shore on Saturday as winds become northerly for a time
before backing Saturday afternoon decreasing fetch. Periods of
light snow or flurries should continue for most other areas on
Saturday with colder air filtering into the region and cyclonic
flow occurring. The low pressure system will continue to move east
with weak ridging developing on Sunday. We went dry for most
areas on Sunday, although some flurries could occur and some light
lake effect snow showers along the South Shore.
Cold air continues to move in early next week with 850MB
temperatures forecast to around -22C by 12Z Wednesday over
northern Minnesota. Low temperatures will drop below zero for most
Sunday night. The coldest night should be Tuesday night with
widespread teens below zero and some traditionally colder spots
likely to drop lower than 20 below. Highs Wednesday will remain
below zero over much of the Northland. The first Wind Chill
Advisories of the season may be needed next week, most likely
Tuesday night.
Light snow will be possible Monday-Monday night with a shortwave
and light snow accumulations are expected. This snow should be
light and fluffy given the cold air present and good saturation in
the DGZ per the ECMWF. A strong trough and area of low pressure
may impact the Northland mid-week but the models have been flip-
flopping on whether this will take a more southerly track or not.
The 00Z 12/16 ECMWF has shifted the track of the low further
north. Widespread heavy snow looks unlikely with this system.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 535 AM CST Fri Dec 16 2022
Most terminals will waver between IFR/MVFR cigs and vis today as
snow showers will persist primarily near HIB/DLH/HYR and eastward
today. INL/BRD are more likely to see off-and-on vis reductions
from passing showers as well today, but less prolonged coverage.
East to southeast winds under ten knots this morning will shift
northeasterly this afternoon and eventually north to northwesterly
this evening as a low pressure currently in western Wisconsin
drifts towards Upper Michigan. Expect local northwesterly gusts
tonight.
&&
.MARINE...
Issued at 336 AM CST Fri Dec 16 2022
Easterly winds will continue today with sustained speeds 15 knots or
less. Waves will remain elevated early this morning, especially
along the North Shore and Small Craft Advisories are in effect. We
extended the Small Craft Advisory along portions of the North Shore
through 10 AM CST. Winds will become northerly tonight at less than
15 knots then become northwest on Saturday around 15 knots or less
and continue to be northwest into Sunday. Gusts Saturday and Sunday
will be around 20 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 31 20 25 9 / 80 70 30 0
INL 32 18 23 4 / 40 40 40 0
BRD 31 14 20 3 / 50 40 10 0
HYR 30 17 28 8 / 80 40 30 0
ASX 31 18 33 14 / 80 40 40 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Winter Weather Advisory until 10 PM CST this evening for MNZ012-
020-021-037.
LS...Small Craft Advisory until 10 AM CST this morning for LSZ140>142.
Small Craft Advisory until 6 AM CST early this morning for
LSZ143>146-150.
&&
UPDATE...Melde
DISCUSSION...Melde
AVIATION...NLY
MARINE...MeldeHazardous weather outlook, Dec 16, 6:44 AM CST, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
644 AM CST Fri Dec 16 2022
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-171245-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
644 AM CST Fri Dec 16 2022
This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.
.DAY ONE...Today and Tonight
Lake effect snow showers will occur in parts of the Arrowhead and
along the North Shore where 3 to 6 inches of snowfall is
expected. Winter Weather Advisories are in effect for those parts
of northeast Minnesota. Elsewhere, up to two inches of new snow
may accumulate from lighter snow showers.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
South Shore lake effect snow will begin on Saturday, and will
continue off and on into next week.
Arctic air and dangerous wind chills will build across the region
next week.
.SPOTTER INFORMATION STATEMENT...
Snow spotters are requested to report their snowfall measurements
today and tonight to the National Weather Service.
LSZ121-140>148-150-171245-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
644 AM CST Fri Dec 16 2022
This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect for the North Shore through
this morning. Elevated wave heights along the North Shore will
diminish by late morning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
NLY
More information may be obtained at the following web address:
http://www.weather.gov/duluth
In the hours before
Local storm report, Dec 16, 8:48 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
848 AM CST FRI DEC 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 5 ENE ISLAND 47.00N 92.92W
12/16/2022 M15.5 INCH ST. LOUIS MN CO-OP OBSERVER
CO-OP OBSERVER STATION FLDM5 5.1 N
FLOODWOOD.
0715 AM SNOW 3 WNW CLAM LAKE 46.17N 90.98W
12/16/2022 M13.9 INCH BAYFIELD WI CO-OP OBSERVER
CO-OP OBSERVER STATION CMKW3 CLAM LAKE 4W.
0600 AM SNOW 3 SW BUTTERNUT 45.98N 90.54W
12/16/2022 M13.0 INCH PRICE WI CO-OP OBSERVER
CO-OP OBSERVER STATION BUTW3 BUTTERNUT 3 SW.
0630 AM SNOW 8 NNW BOVEY 47.40N 93.51W
12/16/2022 M11.5 INCH ITASCA MN CO-OP OBSERVER
CO-OP OBSERVER STATION GRBM5 GRAND RAPIDS 12
N.
0800 AM SNOW 3 SW ASHLAND 46.55N 90.92W
12/16/2022 M10.5 INCH ASHLAND WI CO-OP OBSERVER
CO-OP OBSERVER STATION ASXW3 ASHLAND 3 S.
0700 AM SNOW 4 NE SEA GULL LAKE 48.17N 90.89W
12/16/2022 M8.3 INCH COOK MN CO-OP OBSERVER
CO-OP OBSERVER STATION GNFM5 3.7 NE SEA GULL
LAKE.
0730 AM SNOW 5 NE RICE LAKE 46.95N 92.04W
12/16/2022 M23.0 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-105 DULUTH 11.8 NNE.
0700 AM SNOW 1 W SOLON SPRINGS 46.35N 91.84W
12/16/2022 M20.9 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-20 SOLON SPRINGS 1.2
W.
0730 AM SNOW 4 WNW RED CLIFF 46.88N 90.86W
12/16/2022 M19.6 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-29 BAYFIELD 5.1 NNW.
0740 AM SNOW 1 WSW LESTER PARK 46.84N 92.05W
12/16/2022 M18.8 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-175 DULUTH 4.6 NE.
0700 AM SNOW 5 NE COHASSET 47.31N 93.55W
12/16/2022 M17.9 INCH ITASCA MN COCORAHS
COCORAHS STATION MN-IT-17 GRAND RAPIDS 6.1
N.
0700 AM SNOW 1 NW ISLAND LAKE 47.03N 92.22W
12/16/2022 M17.5 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-232 DULUTH 17.6 NNW.
0700 AM SNOW 3 NNW NORTHWOODS BEACH 45.95N 91.44W
12/16/2022 M16.9 INCH SAWYER WI COCORAHS
COCORAHS STATION WI-SR-4 HAYWARD 4.4 SSE.
0744 AM SNOW 4 SSW SHELL LAKE 45.70N 91.96W
12/16/2022 M16.3 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-19 SHELL LAKE 4.3 SW.
0800 AM SNOW 10 ESE SAWBILL LAKE 47.82N 90.69W
12/16/2022 M16.3 INCH COOK MN COCORAHS
COCORAHS STATION MN-CK-32 LUTSEN 11.8 N.
0700 AM SNOW 4 W GRAND MARAIS 47.74N 90.44W
12/16/2022 M16.1 INCH COOK MN COCORAHS
COCORAHS STATION MN-CK-18 GRAND MARAIS 4.4
WSW.
0700 AM SNOW 1 SSE HAWTHORNE 46.48N 91.85W
12/16/2022 M16.0 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-43 POPLAR 7.4 SSW.
0800 AM SNOW 4 NNW MERRIFIELD 46.51N 94.21W
12/16/2022 M15.8 INCH CROW WING MN COCORAHS
COCORAHS STATION MN-CW-62 NISSWA 4.2 ENE.
0648 AM SNOW 5 NNW DELTA 46.54N 91.30W
12/16/2022 M15.5 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-38 IRON RIVER 5.2
ESE.
0800 AM SNOW 5 NNE BIWABIK 47.60N 92.30W
12/16/2022 M14.8 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-223 BIWABIK 2.9 NNE.
0800 AM SNOW 4 NW NAMEKAGON 46.26N 91.09W
12/16/2022 M14.4 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-41 CABLE 10.2 ENE.
0715 AM SNOW 3 WNW CLAM LAKE 46.17N 90.98W
12/16/2022 M13.9 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-2 MELLEN 18.6 SW.
0700 AM SNOW 2 NE CLOQUET 46.74N 92.43W
12/16/2022 M13.6 INCH CARLTON MN COCORAHS
COCORAHS STATION MN-CN-36 CLOQUET 3.4 ENE.
0730 AM SNOW 3 WSW BAYFIELD 46.80N 90.87W
12/16/2022 M13.1 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-36 BAYFIELD 2.6 WSW.
0800 AM SNOW 3 ENE BALL CLUB 47.34N 93.88W
12/16/2022 M12.7 INCH ITASCA MN COCORAHS
COCORAHS STATION MN-IT-10 DEER RIVER 3.7 W.
0800 AM SNOW 7 ENE SARONA 45.75N 91.68W
12/16/2022 M12.6 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-20 SARONA 6.8 ENE.
0600 AM SNOW 1 S PHILLIPS 45.68N 90.40W
12/16/2022 M11.7 INCH PRICE WI COCORAHS
COCORAHS STATION WI-PR-6 PHILLIPS 1.3 S.
0700 AM SNOW 1 SSW GRANTSBURG 45.77N 92.69W
12/16/2022 M11.5 INCH BURNETT WI COCORAHS
COCORAHS STATION WI-BT-1 GRANTSBURG 0.6 SSW.
0700 AM SNOW 3 SW COHASSET 47.23N 93.67W
12/16/2022 M11.5 INCH ITASCA MN COCORAHS
COCORAHS STATION MN-IT-68 3 WSW COHASSET.
0800 AM SNOW DAYS HIGH LANDING 47.25N 93.81W
12/16/2022 M11.5 INCH CASS MN COCORAHS
COCORAHS STATION MN-CS-33 DEER RIVER 6.5 S.
0800 AM SNOW PHILLIPS 45.69N 90.40W
12/16/2022 M11.2 INCH PRICE WI COCORAHS
COCORAHS STATION WI-PR-8 PHILLIPS 0.4 SSW.
0700 AM SNOW 1 SSW PINE CITY 45.82N 92.98W
12/16/2022 M10.5 INCH PINE MN COCORAHS
COCORAHS STATION MN-PN-32 PINE CITY 0.7 SSW.
0800 AM SNOW 5 NE HACKENSACK 46.98N 94.43W
12/16/2022 M9.6 INCH CASS MN COCORAHS
COCORAHS STATION MN-CS-36 HACKENSACK 5.4 NE.
0734 AM SNOW 1 SW GRANTSBURG 45.78N 92.69W
12/16/2022 M9.2 INCH BURNETT WI COCORAHS
COCORAHS STATION WI-BT-21 GRANTSBURG 0.6 SW
(KWIGRANT1).
0700 AM SNOW 2 SW PONTORIA 46.84N 94.37W
12/16/2022 M7.9 INCH CASS MN COCORAHS
COCORAHS STATION MN-CS-38 PINE RIVER 8.4 N.
0800 AM SNOW 4 NE SARONA 45.74N 91.75W
12/16/2022 M7.9 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-15 SARONA 3.6 NE.
0700 AM SNOW 7 NNE MERCER 46.27N 90.03W
12/16/2022 M6.8 INCH IRON WI COCORAHS
COCORAHS STATION WI-IR-4 MERCER 7.0 NNE.
0800 AM SNOW SILVER BAY 47.29N 91.29W
12/16/2022 M6.2 INCH LAKE MN COCORAHS
COCORAHS STATION MN-LK-34 SILVER BAY 0.4 W.
0700 AM SNOW 2 E ODANAH 46.60N 90.65W
12/16/2022 M5.5 INCH ASHLAND WI COCORAHS
COCORAHS STATION WI-AS-6 ODANAH 1.6 E.
0700 AM SNOW 4 ENE ZEMPLE 47.34N 93.70W
12/16/2022 M5.1 INCH ITASCA MN COCORAHS
COCORAHS STATION MN-IT-19 COHASSET 7.6 NNW.
0745 AM SNOW 2 WSW SUPERIOR 46.71N 92.14W
12/16/2022 M4.9 INCH LSZ145 WI COCORAHS
COCORAHS STATION WI-DG-18 SUPERIOR 3.7 WNW.
0700 AM SNOW 5 SSE LIBBY 46.71N 93.29W
12/16/2022 M2.8 INCH AITKIN MN COCORAHS
COCORAHS STATION MN-AT-4 7 N MCGREGOR.
0700 AM SNOW HOVLAND 47.84N 89.97W
12/16/2022 M2.5 INCH COOK MN COCORAHS
COCORAHS STATION MN-CK-7 HOVLAND 0.1 NE.
0630 AM SNOW 6 SW BUTTERNUT 45.97N 90.60W
12/16/2022 M1.4 INCH PRICE WI COCORAHS
COCORAHS STATION WI-PR-2 BUTTERNUT 5.9 SW.
&&Local storm report, Dec 16, 8:51 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
851 AM CST FRI DEC 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 10 ESE SEA GULL LAKE 48.07N 90.74W
12/16/2022 M15.8 INCH COOK MN BROADCAST MEDIA
STORM TOTAL SNOWFALL.
&&
KLLLocal storm report, Dec 16, 8:52 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
852 AM CST FRI DEC 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 N AMNICON FALLS S.P. 46.66N 91.90W
12/16/2022 M8.3 INCH DOUGLAS WI TRAINED SPOTTER
STORM TOTAL SNOWFALL. POWER IS STILL OUT.
LIGHTLY SNOWING.
&&
KLLLocal storm report, Dec 16, 8:59 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
859 AM CST FRI DEC 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW WRENSHALL 46.62N 92.38W
12/16/2022 M20.9 INCH CARLTON MN CO-OP OBSERVER
CO-OP OBSERVER STATION WRSM5 WRENSHALL.
0800 AM SNOW 1 WNW CASS LAKE 47.38N 94.61W
12/16/2022 M10.9 INCH CASS MN CO-OP OBSERVER
CO-OP OBSERVER STATION CSLM5 CASS LAKE.
0730 AM SNOW 1 SSW SUPERIOR 46.71N 92.10W
12/16/2022 M8.5 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-30 SUPERIOR 2.0 WNW.
0800 AM SNOW MERCER 46.17N 90.06W
12/16/2022 M9.5 INCH IRON WI COCORAHS
COCORAHS STATION WI-IR-5 MERCER 0.4 N.
0800 AM SNOW 2 NNW DELTA 46.50N 91.28W
12/16/2022 M15.6 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-22 MASON 11.5 WNW.
0800 AM SNOW 3 SW LESTER PARK 46.81N 92.06W
12/16/2022 M8.3 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-190 DULUTH 2.9 NE.
0800 AM SNOW 4 WSW MISSION 46.56N 94.12W
12/16/2022 M10.9 INCH CROW WING MN COCORAHS
COCORAHS STATION MN-CW-16 TROMMALD 6.1 NW.
0830 AM SNOW 5 NE COHASSET 47.32N 93.54W
12/16/2022 M18.5 INCH ITASCA MN COCORAHS
COCORAHS STATION MN-IT-55 GRAND RAPIDS 6.3
N.
&&Local storm report, Dec 16, 9:56 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
956 AM CST FRI DEC 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 WNW DELTA 46.50N 91.35W
12/16/2022 M25.0 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-44 IRON RIVER 5.0
SSE.
0700 AM SNOW 7 SE SIREN 45.73N 92.27W
12/16/2022 M10.9 INCH BURNETT WI COCORAHS
COCORAHS STATION WI-BT-26 7 SW HERTEL.
0700 AM SNOW 2 WSW SILICA 47.25N 93.06W
12/16/2022 M17.9 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-189 HIBBING 11.6 SSW.
0700 AM SNOW 1 WNW FREDENBERG 46.99N 92.24W
12/16/2022 M14.2 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-129 DULUTH 15.4 NNW.
0700 AM SNOW 3 S NORTHOME 47.84N 94.26W
12/16/2022 M10.5 INCH ITASCA MN CO-OP OBSERVER
CO-OP OBSERVER STATION NOHM5 NORTHOME 3 S.
0700 AM SNOW 1 NW INTERNATIONAL FALL 48.59N 93.42W
12/16/2022 M8.8 INCH KOOCHICHING MN COCORAHS
COCORAHS STATION MN-KC-9 INTERNATIONAL FALLS
0.6 NW.
0700 AM SNOW 4 ESE MOOSE LAKE 46.42N 92.69W
12/16/2022 M9.3 INCH CARLTON MN COCORAHS
COCORAHS STATION MN-CN-54 MOOSE LAKE 3.6
ESE.
0700 AM SNOW 2 SE TAMARACK 46.63N 93.09W
12/16/2022 M6.5 INCH AITKIN MN COCORAHS
COCORAHS STATION MN-AT-17 TAMARACK 2.5 SE.
0700 AM SNOW 2 SSW KABETOGAMA 48.41N 93.05W
12/16/2022 M10.2 INCH ST. LOUIS MN CO-OP OBSERVER
CO-OP OBSERVER STATION KABM5 KABETOGAMA.
0730 AM SNOW 4 S TOWER 47.76N 92.29W
12/16/2022 M16.4 INCH ST. LOUIS MN CO-OP OBSERVER
CO-OP OBSERVER STATION TOWM5 3.8 S TOWER.
0730 AM SNOW 3 SW LESTER PARK 46.82N 92.06W
12/16/2022 M14.5 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-5 DULUTH 3.0 NE.
0730 AM SNOW 3 NW HOVLAND 47.86N 90.02W
12/16/2022 M11.8 INCH COOK MN COCORAHS
COCORAHS STATION MN-CK-39 HOVLAND 2.8 WNW.
0800 AM SNOW 4 NW PALMERS 46.97N 91.92W
12/16/2022 M21.0 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-280 4 NNW FRENCH
RIVER.
0800 AM SNOW 1 NW HURLEY 46.46N 90.20W
12/16/2022 M5.0 INCH IRON WI CO-OP OBSERVER
CO-OP OBSERVER STATION HURW3 HURLEY.
0800 AM SNOW 1 E ELY 47.91N 91.83W
12/16/2022 M13.5 INCH ST. LOUIS MN CO-OP OBSERVER
CO-OP OBSERVER STATION ELYM5 ELY INTL WOLF
CENTER.
&&Local storm report, Dec 16, 10:09 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1009 AM CST FRI DEC 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 4 NNW NASHWAUK 47.44N 93.19W
12/16/2022 M19.8 INCH ITASCA MN TRAINED SPOTTER
STORM TOTAL SNOWFALL. LIGHTLY SNOWING.
&&
KLLWinter Weather, Southern Lake
- When
- December 16, 10:27 AM CST to 11:30 AM CST
- Where
- Southern Lake forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.557, -91.935 (the zone’s center; the record gives no point)
Snow Squall. Visibilities quickly dropped to around 1/4 mile or less as the squall passed through the area.
Winter Weather, Southern St. Louis / Carlton
- When
- December 16, 10:27 AM CST to 11:30 AM CST
- Where
- Southern St. Louis / Carlton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.091, -92.569 (the zone’s center; the record gives no point)
Snow Squall. Visibilities quickly dropped to around 1/4 mile or less as the squall passed through the area.
Winter Weather, Southern Lake
- When
- December 16, 12:32 PM CST to 1:00 PM CST
- Where
- Southern Lake forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.557, -91.935 (the zone’s center; the record gives no point)
Snow Squall. Visibilities quickly dropped to around 1/4 mile or less as the squall passed through the area.
Winter Weather, Southern St. Louis / Carlton
- When
- December 16, 12:32 PM CST to 1:30 PM CST
- Where
- Southern St. Louis / Carlton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.091, -92.569 (the zone’s center; the record gives no point)
Snow Squall. Visibilities quickly dropped to around 1/4 mile or less as the squall passed through the area.
Winter Weather, Southern St. Louis / Carlton
- When
- December 16, 2:31 PM CST to 3:45 PM CST
- Where
- Southern St. Louis / Carlton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.091, -92.569 (the zone’s center; the record gives no point)
Snow Squall. Visibilities quickly dropped to around 1/4 mile or less as the squall passed through the area.
Winter Weather, Pine
- When
- December 16, 3:23 PM CST to 4:15 PM CST
- Where
- Pine forecast zone
- Reported by
- NWS Employee
- Coordinates
- 46.121, -92.741 (the zone’s center; the record gives no point)
Snow Squall. Visibilities quickly dropped to around 1/4 mile or less as the squall passed through the area.
Winter Weather, Southern St. Louis / Carlton
- When
- December 16, 4:00 PM CST to 5:00 PM CST
- Where
- Southern St. Louis / Carlton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.091, -92.569 (the zone’s center; the record gives no point)
Snow Squall. Visibilities quickly dropped to around 1/4 mile or less as the squall passed through the area.
Winter Weather, Pine
- When
- December 16, 4:17 PM CST to 5:15 PM CST
- Where
- Pine forecast zone
- Reported by
- NWS Employee
- Coordinates
- 46.121, -92.741 (the zone’s center; the record gives no point)
Snow Squall. Visibilities quickly dropped to around 1/4 mile or less as the squall passed through the area.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Utah, December 16, 20221 death · $15,000 · 1 event
- Winter Storm in Vermont, December 16 to 17, 202217 events
- Dense Fog in California, December 16 to 18, 20221 injured · 8 events
- Heavy Snow and Winter Weather in Maine, December 16 to 19, 202215 events
- Winter Storm in Maine, December 16 to 17, 202212 events
- Winter Storm in New Hampshire, December 16 to 17, 202211 events
- Heavy Snow and Strong Wind in Massachusetts, December 16 to 17, 2022$13,000 · 5 events
- High Surf in Hawaii, December 16 to 17, 202210 events
- Winter Storm in New York, December 16 to 17, 20229 events
- Drought in Texas, December 16 to 31, 20222 events
- Coastal Flood in New Jersey, December 16, 20222 events
- High Wind in Nebraska, December 16, 202261 kt wind · 2 events